I have been on coumadin 4 weeks for a calf dvt found 4 days after knee surgery. After 4 days of 5 mg coumadin and shots, my PT INR was at 4.8. Five days later at 2.5 mg coumadin per day, my INR was at a 4.0. I was then put on 2 mg coumadin per day, and after 16 days was down to a 2.0. My G.P. said to stay at 2 mg and would recheck me in a week. I fear this will drop me below a 2.0. I inquired about going back to 2.5 mg. The G.P. said to stay at 2 mg. I do not agree but was unable to discuss this as the results are given the next day over the phone. I have an appointment with a Hematologist, but cannot get in sooner than 4 days after my G.P. wants my recheck. I have taken it upon myself to increase the dose to 2.5 mg every other day. Any opinion or explanation might relieve my anxiety.
How are you? Were you able to see your hematologist? While the dosage and administration of coumadin must be individualized for each patient according to the patient’s INR response to the drug, the dose must also be based on the patient’s INR and the condition being treated. For DVT and PE, warfarin dose target INR of 2.5 (INR range, 2.0-3.0) for all treatment duration is maintained. To ease any anxiety, it is best that you discuss this with your attending physician for proper management. It is also recommended that you take the medicine as prescribed.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.